Alert archive / California / Wind Advisories in 2007

Wind Advisory 7, NWS Sacramento, CA

April 17, 2007

NWS Sacramento, CA issued this wind advisory at Apr 17, 2007, 5:15 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2007, 5:15 PM PDT (00:15 UTC)
Expired
Apr 18, 2007, 12:00 AM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 180015
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
515 PM PDT TUE APR 17 2007

...GUSTY WESTERLY WINDS THIS EVENING...



CAZ015>019-063-064-067-180300-
/O.NEW.KSTO.WI.Y.0007.070418T0015Z-070418T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
515 PM PDT TUE APR 17 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

STRONG AND GUSTY WESTERLY WINDS OVER INTERIOR NORTHERN CALIFORNIA THIS
EVENING AS A TROUGH MOVES THROUGH THE AREA. WESTERLY WINDS OF 15
TO 30 MPH WITH WIND GUSTS UP TO 45 MPH IN THE VALLEY AND
DELTA...AND UP TO AROUND 55 MPH IN SIERRA FOOTHILLS AND COASTAL
RANGE ARE EXPECTED THIS EVENING. WINDS ARE EXPECTED TO DECREASE
AFTER SUNSET.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

$$
HSO
2 follow-up statements
000 
WWUS76 KSTO 180340
NPWSTO

WWUS76 KSTO 180330 
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
830 PM PDT TUE APR 17 2007

...GUSTY WINDS CONTINUING OVER THE COASTAL RANGE...

CAZ063-064-180700-
/O.EXT.KSTO.WI.Y.0007.070418T0015Z-070418T0700Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-CLEAR 
LAKE/SOUTHERN LAKE COUNTY-
830 PM PDT TUE APR 17 2007

...WIND ADVISORY EXTENDED UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS EXTENDED THE 
WIND ADVISORY FOR THE COASTAL RANGE UNTIL MIDNIGHT PDT TONIGHT. 

STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE OVER THE COASTAL 
RANGE THROUGH ABOUT MIDNIGHT. LOCAL NORTHWEST WIND GUSTS OF 45 TO 55 
MPH ARE POSSIBLE. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ015>019-067-180430-
/O.EXP.KSTO.WI.Y.0007.000000T0000Z-070418T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
830 PM PDT TUE APR 17 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
OVER THE AREA. 

$$
JHM
000 
WWUS76 KSTO 180706
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1206 AM PDT WED APR 18 2007

...GUSTY WINDS HAVE SUBSIDED OVER THE COASTAL RANGE...


CAZ063-064-180815-
/O.EXP.KSTO.WI.Y.0007.000000T0000Z-070418T0700Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1206 AM PDT WED APR 18 2007

...WIND ADVISORY HAS EXPIRED...

HE WIND ADVISORY IS NO LONGER IN EFFECT.



$$

JCLAPP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 17, 4:05 PM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 17, 4:05 PM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
405 PM PDT TUE APR 17 2007

.DISCUSSION...
WATER VAPOR IMAGERY CONTINUES TO SHOW A COLD TROUGH OF LOW PRESSURE
SWINGING INTO THE WEST COAST THIS AFTERNOON...WITH A VORT MAX MOVING
AROUND THE BOTTOM OF THE TROUGH AND INTO NORTHERN CALIFORNIA.  THERE
IS PLENTY OF COLD AIR AND INSTABILITY ASSOCIATED WITH THIS
TROUGH...AND THE RADAR IMAGERY IS LIGHTING UP WITH SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS THE NORTHERN PORTION OF THE WARNING
AREA.  BELIEVE THAT THE MAJORITY OF THE PRECIPITATION WILL STAY
NORTH OF INTERSTATE 80...BUT COULD SEE ISOLATED SHOWERS OVER THE
SIERRA CREST AS FAR SOUTH AS YOSEMITE.  MEANWHILE...THE DIVERGENCE
ALOFT AND UPPER LEVEL JET SUPPORT WILL REMAIN OVER THE REGION
THROUGH THE EARLY EVENING HOURS...AND THEREFORE HAVE CONTINUED THE
THREAT OF ISOLATED THUNDERSTORMS THROUGH THE EVENING HOURS.  THE
OTHER MAIN STORY WITH THIS TROUGH IS THE SURFACE GRADIENT ACROSS THE
VALLEY...WHICH IS CURRENTLY HOLDING STEADY AROUND 13.6 MILLIBARS
BETWEEN SAN FRANCISCO AND RENO.  THE SUSTAINED WINDS ARE RANGING
BETWEEN 10 AND 25 MPH...WITH SOME HIGHER GUSTS DEPENDING ON YOUR
LOCATION.  THESE GUSTY WINDS WILL CONTINUE THROUGH THE EVENING
HOURS...BEFORE WEAKENING LATE THIS EVENING AND OVERNIGHT.

THIS UPPER LEVEL TROUGH WILL GRADUALLY MOVE EAST TOMORROW...WITH
WEAK RIDGING BUILDING OVER THE REGION BY WEDNESDAY NIGHT.
HOWEVER...THE DRIER CONDITIONS WILL BE SHORT LIVED AS THE NEXT
SYSTEM DIGS OFF THE COAST ON THURSDAY.  MODELS ARE BRINGING THE WARM
ADVECTION PRECIPITATION ACROSS THE REGION ON THURSDAY...WITH THE
COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA THURSDAY NIGHT.  THIS
SYSTEM IS DEFINITELY LOOKING MORE IMPRESSIVE THAN THAT CURRENT
SYSTEM...AND BELIEVE WE COULD SEE SOME SIGNIFICANT SNOWFALL IN THE
SIERRA.  AT THIS TIME...THINKING IT MAY BE MORE ADVISORY TYPE
CRITERIA...AND THEREFORE WILL HOLD OFF ISSUING A WATCH.
HOWEVER...WILL NEED TO CONTINUE MONITORING WITH UPCOMING MODELS.
THE UPPER LEVEL LOW WILL REMAIN OVER THE REGION FRIDAY...WITH THE
THREAT OF INSTABILITY SHOWERS CONTINUING.

THE PROGRESSIVE AND WET WEATHER PATTERN WILL CONTINUE THROUGH THE
WEEKEND...AS ANOTHER TROUGH OF LOW PRESSURE DIGS OFF THE COAST
SATURDAY...AND MOVES INLAND BY SUNDAY.  HOWEVER...EXTENDED MODELS
ARE SUGGESTING A DRYING OUT PERIOD EARLY NEXT WEEK...AND HIGH
PRESSURE FINALLY BUILDS BACK OVER THE REGION.  THERE ARE STILL SOME
MODEL TIMING ISSUES...BUT FOR NOW...WILL ADVERTISE DRY AND WARMER
CONDITIONS ON MONDAY AND TUESDAY.  PALMER

&&

.AVIATION...
AN UPPER LEVEL TROUGH IS MOVING THROUGH THE REGION. AN 110 KNOT JET
STREAK AND COLD AIR ALOFT IS DE-STABILIZING THE ATMOSPHERE WHICH IS
GENERATING SHOWERS AND ISOLATED THUNDERSTORMS MAINLY NORTH OF I-80.
THIS IS RESULTING IN AREAS OF MARGINAL VFR CONDITIONS AND LOCAL IFR
CONDITIONS WITH SHOWERS AND THUNDERSTORMS...OTHERWISE VFR CONDITIONS
PREVAIL.  STRONG AND GUSTY SOUTHERLY WINDS ARE OCCURRING ACROSS THE
VALLEY AND MOUNTAINS TODAY.  VERY GUSTY WINDS NEAR THE SIERRA CREST
TODAY ARE BRINGING AREAS OF LEESIDE TURBULENCE.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 17, 5:00 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT TUE APR 17 2007

CAZ013>019-063-064-066>069-171400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
500 AM PDT TUE APR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A LOW PRESSURE SYSTEM WITH COLD FRONT WILL DROP DOWN FROM THE
PACIFIC NORTHWEST BRINGING COOLER WEATHER AND A CHANCE OF SHOWERS
FOR THE NORTHERN MOUNTAINS AND NORTHERN SACRAMENTO VALLEY. GUSTY
WINDS WILL ACCOMPANY THIS SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A MORE VIGOROUS LOW PRESSURE SYSTEM WITH A COLD FRONT WILL DROP DOWN
FROM THE PACIFIC NORTHWEST WITH PRECIPITATION LIKELY FOR MUCH OF THE
REGION THURSDAY AND FRIDAY. SNOW LEVELS WILL LIKELY DROP TO 3000 TO
4000 FEET. MODERATE SNOW ACCUMULATIONS COULD OCCUR ABOVE 5500 FEET
IN THE SIERRA OVERNIGHT THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.